i dont know if its the medication or something but ever since ive been taking prozac ive had scary vivid dreams, often scattering topics like religion, the end of the world, and events that ive expieranced earlier in the day all in one night. i woke up at 4:30 last night shaking because the dream felt so real. I was just wondering if this is natural with the prozac? have any of you experianced this? and i really think its a side effect from the medicine, because if i take it at night it causes me to have insomnia, so i always take it in the morning, and ive been having these dreams since about 3 or 4 weeks after taking the medicine.
Yes, vivid dreams are quite common with Prozac (and various other type medications). When I took Prozac I would have pretty intense and bizarre dreams. I found taking Prozac in the morning helped minimize this side effect for the same reason. If the dreams become so bad you cannot sleep properly then you'll have to make a decision on what you can stand and what is best for you. I eventually embraced the dreams, knowing they would come and they were not real. They became like watching a bizarre movie.
I've always experienced extremely detailed dreams my entire life, however, when I began using antidepressants, my detailed dreams took on almost another reality altogether. Not only were they more vivid, but the dimensionality of them, their seeming reality often left me questioning what was real and what was not. Antidepressants are powerful drugs, and can really affects your dreams. I often wish I could tape my dreams. How neat would that be? How revealing! It's one thing to try to describe your dreams verbally, it's another thing to see them visually. Sort of like the last movie Natalie Wood starred in. Can't remember the name. I've gotten used to them over the years as part of my "normal" sleep routine.
I'm glad I saw this post; I've been taking an antidepressant for a couple months, and I've definitely been noticing more vivid/realistic dreams. The other night I had a dream I was flying one of the planes that dropped the a-bomb on Japan! Talk about crazy! Although that was probably because of all the anniversary of Pearl Harbor in the news and stuff. Sometimes I wake up sweating and fast heartbeat but I figure, it's just a dream, what can it hurt?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.